Alert archive / Michigan / Frost Advisories in 2014
Frost Advisory 1, NWS Gaylord, MI
NWS Gaylord, MI issued this frost advisory at Sep 13, 2014, 3:18 PM EDT for 22 counties in Michigan. It took effect at Sep 14, 2014, 12:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2014, 3:18 PM EDT (19:18 UTC)
- In effect from
- Sep 14, 2014, 12:00 AM EDT
- Expired
- Sep 14, 2014, 7:54 AM EDT
- In force
- 8 hr
- Issued by
- NWS Gaylord, MI
All 22 counties
Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 21 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 7.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
350 WWUS73 KAPX 131918 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 318 PM EDT SAT SEP 13 2014 MIZ022>024-027>030-032>036-041-042-140400- /O.NEW.KAPX.FR.Y.0001.140914T0400Z-140914T1200Z/ OTSEGO-MONTMORENCY-ALPENA-KALKASKA-CRAWFORD-OSCODA-ALCONA-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...GAYLORD...ATLANTA...ALPENA...KALKASKA... GRAYLING...MIO...HARRISVILLE...CADILLAC...LAKE CITY... HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 318 PM EDT SAT SEP 13 2014 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SUNDAY. HAZARDOUS WEATHER... * TEMPERATURES WILL DIP INTO THE LOWER TO MIDDLE 30S TONIGHT FOR A GOOD PORTION OF NORTHERN LOWER MICHIGAN. ALONG WITH CLEARING SKIES AND LIGHT WINDS...WIDESPREAD FROST IS EXPECTED. IMPACTS... * SENSITIVE VEGETATION MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ADAM
5 follow-up statements
505 WWUS73 KAPX 140200 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1000 PM EDT SAT SEP 13 2014 MIZ022>024-027>030-032>036-041-042-141000- /O.CON.KAPX.FR.Y.0001.140914T0400Z-140914T1200Z/ OTSEGO-MONTMORENCY-ALPENA-KALKASKA-CRAWFORD-OSCODA-ALCONA-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...GAYLORD...ATLANTA...ALPENA...KALKASKA... GRAYLING...MIO...HARRISVILLE...CADILLAC...LAKE CITY... HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 1000 PM EDT SAT SEP 13 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY. HAZARDOUS WEATHER... * TEMPERATURES WILL DIP INTO THE LOWER TO MIDDLE 30S TONIGHT FOR A GOOD PORTION OF NORTHERN LOWER MICHIGAN. ALONG WITH CLEARING SKIES AND LIGHT WINDS...WIDESPREAD FROST IS EXPECTED. IMPACTS... * SENSITIVE VEGETATION MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
945 WWUS73 KAPX 140451 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1251 AM EDT SUN SEP 14 2014 MIZ018-141200- /O.EXA.KAPX.FR.Y.0001.000000T0000Z-140914T1200Z/ PRESQUE ISLE- INCLUDING THE CITY OF...ROGERS CITY 1251 AM EDT SUN SEP 14 2014 ...FROST ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THIS MORNING. HAZARDOUS WEATHER... * TEMPERATURES WILL DIP INTO THE LOWER TO MIDDLE 30S TONIGHT FOR MUCH OF THE REGION...ESPECIALLY LOW LYING AREAS. THIS WILL RESULT IN AREAS OF FROST. IMPACTS... * SENSITIVE VEGETATION MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MIZ016-017-019>021-025-026-031-141200- /O.EXA.KAPX.FR.Y.0001.000000T0000Z-140914T1200Z/ EMMET-CHEBOYGAN-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE- MANISTEE- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX... NORTHPORT...MANCELONA...FRANKFORT...TRAVERSE CITY...MANISTEE 1251 AM EDT SUN SEP 14 2014 ...FROST ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THIS MORNING. HAZARDOUS WEATHER... * TEMPERATURES WILL DIP INTO THE MIDDLE 30S FOR A PERIOD OVERNIGHT TONIGHT FOR MAINLY INLAND LOW LYING AREAS AWAY FROM THE COAST OF LAKE MICHIGAN. THIS WILL RESULT IN THE FORMATION OF FROST. IMPACTS... * SENSITIVE VEGETATION MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MIZ022>024-027>030-032>036-041-042-141200- /O.CON.KAPX.FR.Y.0001.000000T0000Z-140914T1200Z/ OTSEGO-MONTMORENCY-ALPENA-KALKASKA-CRAWFORD-OSCODA-ALCONA-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...GAYLORD...ATLANTA...ALPENA...KALKASKA... GRAYLING...MIO...HARRISVILLE...CADILLAC...LAKE CITY... HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 1251 AM EDT SUN SEP 14 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. HAZARDOUS WEATHER... * TEMPERATURES WILL DIP INTO THE LOWER TO MIDDLE 30S TONIGHT FOR MUCH OF THE REGION...ESPECIALLY LOW LYING AREAS. THIS WILL RESULT IN AREAS OF FROST. IMPACTS... * SENSITIVE VEGETATION MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SMD
187 WWUS73 KAPX 140812 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 412 AM EDT SUN SEP 14 2014 MIZ018-022>024-027>030-032>036-041-042-141200- /O.CON.KAPX.FR.Y.0001.000000T0000Z-140914T1200Z/ PRESQUE ISLE-OTSEGO-MONTMORENCY-ALPENA-KALKASKA-CRAWFORD-OSCODA- ALCONA-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...ROGERS CITY...GAYLORD...ATLANTA... ALPENA...KALKASKA...GRAYLING...MIO...HARRISVILLE...CADILLAC... LAKE CITY...HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN... STANDISH 412 AM EDT SUN SEP 14 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. HAZARDOUS WEATHER... * AREAS OF FROST WILL BE COMMON INTO DAYBREAK. HOWEVER...CLOUDS DEVELOPING OVER THE AREA WILL BE BRINGING TEMPERATURES BACK INTO THE UPPER 30S AND EVEN SOME LOWER 40S BY DAYBREAK. IMPACTS... * SENSITIVE VEGETATION MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MIZ016-017-019>021-025-026-031-141200- /O.CON.KAPX.FR.Y.0001.000000T0000Z-140914T1200Z/ EMMET-CHEBOYGAN-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE- MANISTEE- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX... NORTHPORT...MANCELONA...FRANKFORT...TRAVERSE CITY...MANISTEE 412 AM EDT SUN SEP 14 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. HAZARDOUS WEATHER... * AREAS OF FROST ARE STILL LIKELY IN LOW LYING AREAS. HOWEVER...CLOUDS DEVELOPING OVER THE REGION WILL BE BRINGING TEMPERATURES BACK INTO THE UPPER 30S AND LOWER 40S BY DAYBREAK. IMPACTS... * SENSITIVE VEGETATION MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SMD
279 WWUS73 KAPX 141001 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 601 AM EDT SUN SEP 14 2014 MIZ016-017-019>021-025-026-031-141115- /O.CAN.KAPX.FR.Y.0001.000000T0000Z-140914T1200Z/ EMMET-CHEBOYGAN-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE- MANISTEE- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX... NORTHPORT...MANCELONA...FRANKFORT...TRAVERSE CITY...MANISTEE 601 AM EDT SUN SEP 14 2014 ...FROST ADVISORY IS CANCELLED... CLOUDS HAVE OVERSPREAD THE AREA AND TEMPERATURES HAVE RISEN INTO THE LOWER HALF OF THE 40S. THEREFORE...THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE FROST ADVISORY. $$ MIZ018-022>024-027>030-032>036-041-042-141200- /O.CON.KAPX.FR.Y.0001.000000T0000Z-140914T1200Z/ PRESQUE ISLE-OTSEGO-MONTMORENCY-ALPENA-KALKASKA-CRAWFORD-OSCODA- ALCONA-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...ROGERS CITY...GAYLORD...ATLANTA... ALPENA...KALKASKA...GRAYLING...MIO...HARRISVILLE...CADILLAC... LAKE CITY...HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN... STANDISH 601 AM EDT SUN SEP 14 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. HAZARDOUS WEATHER... * AREAS OF FROST WILL BE COMMON INTO DAYBREAK. HOWEVER...CLOUDS DEVELOPING OVER THE AREA WILL BE BRINGING TEMPERATURES BACK INTO THE UPPER 30S AND EVEN SOME LOWER 40S BY DAYBREAK. IMPACTS... * SENSITIVE VEGETATION MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
432 WWUS73 KAPX 141154 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 754 AM EDT SUN SEP 14 2014 MIZ018-022>024-027>030-032>036-041-042-141300- /O.CAN.KAPX.FR.Y.0001.000000T0000Z-140914T1200Z/ PRESQUE ISLE-OTSEGO-MONTMORENCY-ALPENA-KALKASKA-CRAWFORD-OSCODA- ALCONA-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...ROGERS CITY...GAYLORD...ATLANTA... ALPENA...KALKASKA...GRAYLING...MIO...HARRISVILLE...CADILLAC... LAKE CITY...HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN... STANDISH 754 AM EDT SUN SEP 14 2014 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE FROST ADVISORY. INCREASING CLOUD COVER AND SOUTHWESTERLY WINDS HAVE ENDED THE THREAT FOR WIDESPREAD FROST ACROSS THE AREA THIS MORNING. $$ LAWRENCE/MG
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this frost advisory went out at Sep 13, 2:01 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Sep 13, 2:01 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
201 PM EDT SAT SEP 13 2014
.SYNOPSIS...
ISSUED AT 412 AM EDT SAT SEP 13 2014
RAIN WILL PUSH AWAY FROM THE REGION THIS MORNING LEAVING MOSTLY
CLOUDY SKIES AND POSSIBLE DRIZZLE OR LIGHT SHOWERS FOR THE BALANCE
OF THE DAY. HIGH PRESSURE IS THEN EXPECTED TO BUILD IN TONIGHT AND
HOLD THROUGH SUNDAY. LIGHT WINDS AND CLEARING SKIES MAY LEAD TO SOME
FROST ACROSS INLAND AREAS LATE TONIGHT. COOL WEATHER IS EXPECTED TO
REMAIN ACROSS THE REGION THROUGH THE MIDDLE OF NEXT WEEK.
&&
.UPDATE...
ISSUED AT 1125 AM EDT SAT SEP 13 2014
WEATHER PRETTY MUCH UNFOLDING AS THOUGHT. SHORT WAVE TROUGH AXIS
NOW PASSING ACROSS LAKE HURON WITH THE ATTENDING SFC LOW NOW
ROUGHLY OVER BUFFALO NY. SYNOPTIC PRECIP HAS ENDED IN THE EAST.
SOME SPOTTY LAKE EFFECT RAIN SHOWERS HAVE BEEN PUSHED BACK INTO NW
LOWER AND EASTERN UPPER MICHIGAN AS LOW LEVEL FLOW HAVE BACKED
NORTH N/NW. SPOTTY SHOWERS WILL PERSIST INTO THE EARLY AFTERNOON
BEFORE WARMING ALOFT/LOWERING INVERSION HEIGHTS FINALLY BRING AN
END TO THE SHOWERS.
HIGH PRESSURE AND MUCH DRIER AIR IS JUST UPSTREAM ACROSS LAKE
MICHIGAN. BUT WE ALL KNOW HOW THIS WORKS. COLD AIR ALOFT...WARM
LAKES AND SHALLOW LOW LEVEL INSTABILITY WILL KEEP LAKE AND HEATING
INDUCED INLAND STCU GOING THROUGH MUCH OF THE DAY LEADING TO
OVERALL CLOUDY SKIES AND STRUGGLING TEMPS. BIGGER QUESTION STILL
LOOMS...WILL WE CLEAR OUT TONIGHT AND SET THE STAGE FOR WIDESPREAD
FROST? IT WILL STAY CLOUDY THROUGH MUCH OF THE DAY. HOWEVER...AS
WE GET INTO THE EVENING AND THE SFC RIDGE AXIS SLIDES IN ACROSS
LOWER MICHIGAN...LOW LEVEL WINDS WILL FURTHER BACK WEST AND
SOUTHWEST OVERNIGHT AND SHOULD FOCUS LAKE CLOUDS TO THE IMMEDIATE
LAKE MICHIGAN SHORELINE AND UP INTO THE STRAITS/EASTERN UPPER
MICHIGAN. THUS...BELIEVE THERE IS A GOOD SHOT OF CLEARING OUT
TONIGHT ACROSS THE CENTRAL AND EASTERN PART OF NRN LOWER
MICHIGAN AND PARTS OF EASTERN UPPER MICHIGAN...AND A GOOD SHOT AT
WIDESPREAD FROST. WILL MULL THINGS OVER A BIT MORE BUT AM LEANING
TOWARD ISSUING A FROST ADVISORY FOR PARTS OF THE CWA TONIGHT.
&&
.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 412 AM EDT SAT SEP 13 2014
...CLOUDY WITH A FEW PEEKS OF SUN AND THEN POSSIBLE FROST...
IMPACTS: WATERSPOUT POSSIBLE THROUGH SHORTLY AFTER SUNRISE OVER LAKE
HURON. POTENTIAL FROST FOR LOW LYING INLAND AREAS TONIGHT.
CURRENT WEATHER AND SYNOPTIC PATTERN:
AN UPPER LEVEL CLOSED LOW IS PUSHING INTO NRN LAKE MICHIGAN EARLY
THIS MORNING WITH MODERATE TO STRONG DEEP LAYER -DIVQ AND ASSOCIATED
SFC TROUGHING...FORCING SOME WIDESPREAD RAINS ACROSS NRN LOWER. THE
BACK EDGE OF THIS RAIN SHIELD AND INCREASING SUBSIDENCE WAS CROSSING
THE GTV BAY AREA.
LIGHT/NEAR CALM WINDS WERE STARTING TO SWITCH OUT OF THE NNW PER MID
LAKE INSTABILITY DRIVEN CLOUDS/SHOWERS SEEN TRYING TO SLIDE INTO
COASTAL AREAS OF NW LOWER MICHIGAN. SKIES WERE CLOUDY ALL
AREAS...WITH UPSTREAM SATELLITE SHOWING MID LEVEL DECK OF CLOUDS
ERODING WITH TIME ON IT'S WESTERN EDGE...IN LINE WITH RETURN
INCREASING MID LEVEL HEIGHTS/SW FLOW/WAA ON BACKSIDE OF AN
APPROACHING AXIS OF HIGH PRESSURE.
SYNOPTIC PATTERN/WEATHER EVOLUTION:
UPPER LOW/FORCING/SFC TROUGHING AND RESULTANT RAINS EXIT FAIRLY
SHORTLY AFTER SUNRISE...WITH SOME NRN PERIPHERY/DEFORMATION AND
CLOUDS HANGING ON ACROSS AREAS IN AND AROUND FAR NRN LK HURON INTO
MID MORNING. COULD BE A FEW HOLES IN THE OVERCAST IN ALL OTHER AREAS
DURING THIS TIME...BUT LOW LEVEL MOISTURE WILL BE RICH
ENOUGH...ESPECIALLY FROM THE RECENT RAINFALL...TO QUICKLY DEVELOP A
PRETTY SOLID LAYER OF STRATOCUMULUS. FCST BFR SOUNDINGS SUGGEST THAT
THE SUBSIDENCE DOES NOT RESULT IN A STRONG INVERSION...AND THERE
WOULD BE LESS CHANCE OF A LONG LIVED STRATUS LAYER TODAY. THE
PATTERN WOULD SUGGEST THE OTHER...A FAIRLY CLOUDY DAY WITH LIGHT
WINDS AND MINIMAL MIXING THROUGH MUCH OF THE DAY. IN TIME
HOWEVER...DO BELIEVE THAT MORE AND MORE HOLES WILL OPEN UP...BUT IT
WILL LIKELY TAKE UNTIL THE EVENING FOR ANY DECENT AMOUNT OF
CLEARING. HIGHS HAVE BEEN LOWERED INTO THE LOWER HALF OF THE 50S
MOST AREAS...WITH HIGHEST ELEVATIONS MAYBE NOT SEEING 50F.
AS FAR AS TONIGHT...IF SKIES DO IN FACT CONTINUE TO CLEAR...CAN SEE
THE DEVELOPMENT OF SOME STRATUS...SLIGHTLY LESS COOLER THAN EXPECTED
LOWS...AND MAYBE SOME PATCHY FOG. THIS RESULTS IN LESS CHANCE FOR
FROST. THIS IS A REALLY DIFFICULT FORECAST...AND WILL RATHER JUST GO
WITH LOW TO MIDDLE 30S IN THE COLDEST LOW LYING AREAS WITH A CHANCE
FOR FROST AND SOME STRATUS/FOG. GONNA HAVE TO SEE HOW THE AFTERNOON
MIXING EVOLVES. THIS WOULD BE AWAY FROM LAKE MICHIGAN...WHERE A
LIGHT WESTERLY FLOW COULD BRING OVERLAKE INSTABILITY CLOUDS AND
POSSIBLE SPRINKLES INTO COASTAL AREAS OF NW LOWER. WINDS ARE PRETTY
LIGHT THOUGH...AND COULD SEE THIS JUST BEING A MID LAKE ISSUE. LOWS
IN THE LOWER 40S UNDER ANY LAKE CLOUD.
.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 412 AM EDT SAT SEP 13 2014
...REMAINING UNSEASONABLY CHILLY THROUGH THURSDAY...
HIGH IMPACT WEATHER POTENTIAL: POSSIBLE PATCHY FROST MONDAY AND
WEDNESDAY NIGHTS.
THE UPPER LEVEL PATTERN WILL CONTINUE TO BRING SHOTS OF UNSEASONABLY
CHILLY AIR TO THE REGION OUT OF CANADA THROUGH WHAT NOW LOOKS LIKE
THURSDAY OF NEXT WEEK. BUILDING HEIGHTS AND A RETURN SOUTHERLY FLOW
IS THEN EXPECTED TO LEAD TO MILDER TEMPERATURES BY THE END OF NEXT
WEEK INTO NEXT WEEKEND. IN THE MEANTIME...AT LEAST A COUPLE MORE
UPPER LEVEL DISTURBANCES WILL DROP DOWN THROUGH THE FLOW AND BRING
REINFORCING SHOTS OF CHILLY AIR ALONG WITH SMALL CHANCES FOR RAIN
SHOWERS. THE NEXT IN THE SERIES OF DISTURBANCES BRINGS A CHANCE FOR
RAIN SHOWERS SUNDAY NIGHT WHILE A WAVE MOVING BY TO THE SOUTH BRINGS
ANOTHER CHANCE OF SHOWERS IN DURING THE DAY ON MONDAY (MAINLY ACROSS
THE SOUTHERN AND EASTERN PORTIONS OF THE FORECAST AREA). SURFACE
HIGH PRESSURE THEN LOOKS LIKE IT TAKES OVER FOR MONDAY NIGHT INTO
TUESDAY. IN ADDITION...LIGHT WINDS AND MOSTLY CLEAR SKIES WILL
PROMOTE DECENT RADIATIONAL COOLING CONDITIONS POSSIBLY LEADING TO
PATCHY FROST MONDAY NIGHT. A WEAKENING SYSTEM LOOKS TO DROP IN
TUESDAY NIGHT INTO WEDNESDAY. MOISTURE LOOKS ON THE SLIM SIDE SO
WILL CONTINUE TO LINE UP WITH SURROUNDING OFFICES AND KEEP POPS OUT.
ANOTHER AREA OF HIGH PRESSURE THEN BUILDS IN WEDNESDAY LEADING TO
ANOTHER SHOT OF PATCHY FROST WEDNESDAY NIGHT. THE AREA OF HIGH
PRESSURE THEN SLIPS OFF TO THE EAST BY THURSDAY NIGHT INTO THE
WEEKEND LEADING TO A MILDER SOUTHERLY FLOW WITH BUILDING UPPER LEVEL
HEIGHTS. HIGH TEMPERATURES SUNDAY AND MONDAY WILL RANGE FROM
THE UPPER 50S TO LOWER 60S THEN THE LOWER AND MIDDLE 60S FOR TUESDAY
FOLLOWED BY THE UPPER 50S TO LOWER 60S FOR WEDNESDAY AND THURSDAY.
TEMPERATURES ARE THEN EXPECTED TO FINALLY REBOUND TO MORE TYPICAL
LEVELS FOR THIS TIME OF THE YEAR ON FRIDAY WITH HIGHS IN THE MIDDLE
TO UPPER 60S BEFORE SOARING INTO THE PLEASANT UPPER 60S TO MIDDLE
70S SATURDAY. LOWS RANGING FROM THE MIDDLE 30S TO THE MIDDLE 40S
THROUGH THURSDAY NIGHT THEN THE MIDDLE 40S TO LOWER 50S FRIDAY
NIGHT.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 200 PM EDT SAT SEP 13 2014
A MIX OF MVFR-VFR CONDITIONS OUT THERE THIS AFTERNOON ALTHOUGH
CIGS HAVE BEEN LIFTING AND CONDITIONS TRENDING TO VFR. BKN CIGS
WILL BE THE RULE THROUGH THE BALANCE OF THE AFTERNOON. THINK
CLOUDS WILL THIN OUT QUICKLY THIS EVENING WITH LOSS OF
HEATING...ALTHOUGH LAKE CLOUDS WILL CONTINUE TO IMPACT THE
IMMEDIATE LAKE MICHIGAN SHORELINE AREAS (AND THE MBL/TVC/PLN
TERMINAL SITES) THROUGH THE OVERNIGHT HOURS. LAKE CLOUDS SPREAD
BACK INLAND ON SUNDAY...BUT CIGS WILL LIKELY BE MAINLY VFR.
&&
.MARINE...
ISSUED AT 412 AM EDT SAT SEP 13 2014
CONDITIONS REMAIN POSSIBLE FOR WATERSPOUTS INTO MID MORNING OVER
LAKE HURON...OTHERWISE RATHER QUIET WEATHER EXPECTED FOR SOME TIME.
LIGHT NORTHERLY WINDS UNDER 10KTS WILL TURN EVEN LIGHTER TONIGHT AS
SFC HIGH PRESSURE SETTLES IN AND ACROSS NRN MICHIGAN THROUGH
TONIGHT. RETURN SOUTHERLY FLOW DEVELOPS SUNDAY BEHIND THE SFC HIGH.
SPEEDS INCREASE TO NEAR ADVISORY LEVELS IN COASTAL CONVERGENCE
REGIONS OF LAKE MICHIGAN SUNDAY NIGHT IN TIGHTENING PRESSURE
GRADIENT AHEAD OF NEXT COLD FRONT. NEXT SHOT OF RAIN IS FOR SUNDAY
NIGHT INTO MONDAY.
NO HEADLINES EXPECTED.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EDT SUNDAY FOR
MIZ022>024-027>030-032>036-041-042.
LH...NONE.
LM...NONE.
LS...NONE.
&&
UPDATE...ADAM
SYNOPSIS...AS
SHORT TERM...SMD
LONG TERM...AS
AVIATION...ADAM
MARINE...SMDHazardous weather outlook, Sep 13, 4:22 AM EDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 422 AM EDT SAT SEP 13 2014 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 141130- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 422 AM EDT SAT SEP 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR WATERSPOUTS THROUGH MID MORNING OVER MUCH OF LAKE HURON. ALSO...PATCHY FOG IS POSSIBLE OVERNIGHT IN MAY INLAND AREAS OF NORTHERN MICHIGAN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AREAS OF FROST IS AGAIN POSSIBLE MONDAY AND WEDNESDAY NIGHTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. SMD
In the hours before
Local storm report, Sep 13, 9:43 AM EDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
943 AM EDT SAT SEP 13 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 AM HEAVY RAIN EAST TAWAS 44.28N 83.48W
09/13/2014 M1.19 INCH IOSCO MI MESONET
MESONET STATION EAST TAWAS /CW9703/ HEAVY
RAIN DURATION 24 HOURS.
&&
MGNearby
Frost Advisories in Michigan, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.